The Annals of Mathematical Statistics

A Single-Sample Multiple Decision Procedure for Ranking Variances of Normal Populations

Robert E. Bechhofer and Milton Sobel

Full-text: Open access

Abstract

A single-sample multiple decision procedure for ranking variances of normal populations is described. Exact small-sample methods and a large-sample method are given for computing the sample sizes necessary to guarantee a preassigned probability of a correct ranking under specified conditions on certain variance ratios. Some tables computed by these methods are provided.

Article information

Source
Ann. Math. Statist., Volume 25, Number 2 (1954), 273-289.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177728785

Digital Object Identifier
doi:10.1214/aoms/1177728785

Mathematical Reviews number (MathSciNet)
MR93083

Zentralblatt MATH identifier
0055.13003

JSTOR
links.jstor.org

Citation

Bechhofer, Robert E.; Sobel, Milton. A Single-Sample Multiple Decision Procedure for Ranking Variances of Normal Populations. Ann. Math. Statist. 25 (1954), no. 2, 273--289. doi:10.1214/aoms/1177728785. https://projecteuclid.org/euclid.aoms/1177728785


Export citation